Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 44, NWS New Orleans, LA

November 17, 2021

NWS New Orleans, LA issued this small craft advisory at Nov 17, 2021, 10:26 PM CST. It took effect at Nov 18, 2021, 3:00 PM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2021, 10:26 PM CST (04:26 UTC)
In effect from
Nov 18, 2021, 3:00 PM CST
Expired
Nov 19, 2021, 6:00 PM CST
In force
27 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

679 
WHUS74 KLIX 180426
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
1026 PM CST Wed Nov 17 2021

GMZ536-538-550-552-555-557-570-572-575-577-181230-
/O.NEW.KLIX.SC.Y.0044.211118T2100Z-211120T0000Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
1026 PM CST Wed Nov 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 6 PM CST
FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...From 3 PM Thursday to 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ530-532-534-181230-
/O.NEW.KLIX.SC.Y.0044.211118T2100Z-211119T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-
1026 PM CST Wed Nov 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 6 AM CST
FRIDAY...

* WHAT...Northeast winds 15 to 20 kt with frequent gusts up to 25
  kt and waves 2 to 5 ft expected.

* WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi 
  Sound and Lake Borgne.

* WHEN...From 3 PM Thursday to 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
193 
WHUS74 KLIX 180955
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
355 AM CST Thu Nov 18 2021

GMZ536-538-550-552-555-557-570-572-575-577-181800-
/O.CON.KLIX.SC.Y.0044.211118T2100Z-211120T0000Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
355 AM CST Thu Nov 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 PM CST FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...From 3 PM this afternoon to 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ530-532-534-181800-
/O.CON.KLIX.SC.Y.0044.211118T2100Z-211119T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-
355 AM CST Thu Nov 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM CST FRIDAY...

* WHAT...Northeast winds 15 to 20 kt with frequent gusts up to 
  25 kt and waves 2 to 5 ft expected.

* WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi 
  Sound and Lake Borgne.

* WHEN...From 3 PM this afternoon to 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
059 
WHUS74 KLIX 181531
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
931 AM CST Thu Nov 18 2021

GMZ536-538-550-552-555-557-570-572-575-577-182345-
/O.CON.KLIX.SC.Y.0044.211118T2100Z-211120T0000Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
931 AM CST Thu Nov 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 PM CST FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...From 3 PM this afternoon to 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ530-532-534-182345-
/O.CON.KLIX.SC.Y.0044.211118T2100Z-211119T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-
931 AM CST Thu Nov 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM CST FRIDAY...

* WHAT...Northeast winds 15 to 20 kt with frequent gusts up to 
  25 kt and waves 2 to 5 ft expected.

* WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi 
  Sound and Lake Borgne.

* WHEN...From 3 PM this afternoon to 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
020 
WHUS74 KLIX 182119
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
319 PM CST Thu Nov 18 2021

GMZ536-538-550-552-555-557-570-572-575-577-190530-
/O.CON.KLIX.SC.Y.0044.000000T0000Z-211120T0000Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
319 PM CST Thu Nov 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...From 3 PM this afternoon to 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ530-532-534-190530-
/O.CON.KLIX.SC.Y.0044.000000T0000Z-211119T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-
319 PM CST Thu Nov 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...Northeast winds 15 to 20 kt with frequent gusts up to 
  25 kt and waves 2 to 5 ft expected.

* WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi 
  Sound and Lake Borgne.

* WHEN...From 3 PM this afternoon to 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
694 
WHUS74 KLIX 190959
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
359 AM CST Fri Nov 19 2021

GMZ536-538-550-552-555-557-570-572-575-577-191800-
/O.CON.KLIX.SC.Y.0044.000000T0000Z-211120T0000Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
359 AM CST Fri Nov 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ530-532-534-191200-
/O.CON.KLIX.SC.Y.0044.000000T0000Z-211119T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-
359 AM CST Fri Nov 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WHAT...Northeast winds 20 kt with frequent gusts up to 25 kt 
  and waves 2 to 5 ft expected.

* WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi 
  Sound and Lake Borgne.

* WHEN...Until 6 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
316 
WHUS74 KLIX 191528
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
928 AM CST Fri Nov 19 2021

GMZ536-538-550-552-555-557-570-572-575-577-192330-
/O.CON.KLIX.SC.Y.0044.000000T0000Z-211120T0000Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
928 AM CST Fri Nov 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
403 
WHUS74 KLIX 192121
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
321 PM CST Fri Nov 19 2021

GMZ536-538-550-552-555-557-570-572-575-577-200000-
/O.CON.KLIX.SC.Y.0044.000000T0000Z-211120T0000Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
321 PM CST Fri Nov 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 5:46 PM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Nov 17, 5:46 PM CST, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
546 PM CST Wed Nov 17 2021

.AVIATION... (00Z TAF Discussion)

Conditions start at VRF, before lowering to MVFR and LIFR
conditions overnight at most locations. This is due to the
increase in low level moisture from the rain showers that have
moved through the region today. Tomorrow morning the front will
move over the stations bringing showers, however conditions will
remain MVFR. After the front moves through conditions will improve
to VFR at some stations, but return to MVFR in late evening.
-21/KWO

&&

.PREV DISCUSSION... /issued 358 PM CST Wed Nov 17 2021/

SHORT TERM (Wednesday Night through Friday)...

Some light showers have popped up over western and coastal SE LA
areas this afternoon. These likely taper off into the evening
before PoPs increase again heading into Thursday morning. The main
focus of the short term will be the cold front that is still
looking on track to slide down into our CWA Thursday morning. This
increases PoPs gradually throughout the day, generally looking to
be 30-40% at the peak late morning. We can't rule out some thunder
in the forecast, but the risk is rather limited.

Once again raised temperatures by a couple degrees Thursday
afternoon for mainly eastern areas out ahead of the front. Some
areas may be up close to 80 again, while others sit in the low to
mid 70s. After the front passes through we'll see an increase in
northeasterly flow, becoming breezy Thursday evening through
Friday evening. Much cooler/drier air moves in following the
front with low temperatures trending in the low to mid 40s for
most, outside of the southshore sitting in the low 50s, Thursday
and Friday night. High pressure then builds in heading into the
weekend.
-HL

LONG TERM(Saturday and Beyond)...

High pressure building in for the weekend will help to diminish
the winds by Saturday and turn them towards the east. Saturday and
into most of the day on Sunday we are looking to have pleasant
weather, with temperatures in the low to mid 70s and clear skies
until the arrival of our next front.

An upper level trough will dig down into the Central U.S late
Saturday and into Sunday, forming our next cold front. This front
will slide down into our region early Monday, with the GFS and
ECMWF model guidance seeming to be in agreement on that timing. We
will have a limited amount of moisture available in the
environment, keeping PoPs in the 20-30% range for now. We also do
not have a whole lot of support for organized deep convection,
but we can't rule out some thunder. This will continue to be
monitored as we get closer to the weekend. Expect below normal
temperatures through the early half of next week, with high temps
trending in the low to upper 60s. Low temps also trend cooler,
with northern areas dropping to the mid to upper 30s and the
southshore/coastal areas in the low to upper 40s.
-HL

AVIATION (18Z TAF Discussion)...

Lower to mid level clouds this afternoon should remain mostly at
or above 3000 feet with any CIGS remaining in VFR category. Any
isolated SHRA should only have brief impacts on KHUM this
afternoon. Confidence is lower than average on the timing and how
low conditions will drop overnight tonight into Thursday morning
mainly due to low CIGS and some light to moderate fog/BR. Have
included a period of IFR to LIFR conditions at various durations
depending on airport during the 10-15z period. Also, some SHRA
will increase in coverage at some airports during that same period
and then especially after 15z Thursday. 22/TD

MARINE...

Onshore flow will continue this evening and then gradually shift
towards the northeast overnight into Thursday morning. A cold
front will slide down into our area Thursday morning through the
evening. Winds will gradually calm overnight Wednesday and into
Thursday morning before they become breezy once again Thursday
evening behind the cold front. Small craft advisory criteria is
expected to be met for all marine zones following the cold front.
At this time, wave heights around 5 to 9ft will be possible for
marine zones offshore the mouth of the MS river, with 2-4ft for
protected waters. Offshore flow will then calm going into the
weekend, with waves/seas diminishing as well. HL

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  59  72  42  64 /  10  30   0   0
BTR  63  76  45  65 /  20  30   0   0
ASD  60  79  46  68 /  10  40   0   0
MSY  64  76  53  66 /  10  40   0   0
GPT  61  75  47  67 /  10  30   0   0
PQL  61  80  47  68 /   0  30   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 5:02 AM CSTSpecial Marine WarningLIX58 min
Nov 18, 5:48 AM CSTSpecial Marine WarningLIX57 min
Nov 18, 8:23 AM CSTSpecial Marine WarningLIX38 min
Nov 18, 8:35 AM CSTSpecial Marine WarningLIX55 min
Nov 18, 9:34 AM CSTSpecial Marine WarningLIX56 min
Nov 18, 2:05 PM CSTSpecial Weather StatementLIXSaint Tammany25 min

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.